MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a rental system monitor located in the sites storage area was not illuminating despite power being delivered to the system (green light illuminated and 3 beeps were heard).The monitor was turned on and off, a new power cable was used, and a new power module was used but the problem persisted.A new monitor was to be sent to replace the current rental unit.The site communicated that the cause of the issue was not determined.The product was sent back for evaluation.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the system monitor not illuminating as intended was not confirmed.The returned system monitor (serial number (b)(6)) was functionally tested and performed as intended throughout all testing.No issues regarding the monitor¿s illumination were observed.The root cause of the reported event was unable to be determined through this analysis.A corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.Review of the device history record for the system monitor, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.Heartmate 3 instructions for use (ifu) (rev.C) under section 4, entitled ¿system monitor¿, provides an overview of the system monitor and explains how to set up and use it.This section contains troubleshooting steps for the system monitor and instructs the user to contact abbott for assistance if the system monitor still does not work.Heartmate 3 instructions for use (ifu) (rev.C) section f, entitled ¿safety checklists¿, provides checklists to assist the user in performing routine maintenance of the heartmate 3 lvad.Heartmate 3 patient handbook (rev.D) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20138446
Report Number2916596-2024-05946
Device Sequence Number15303260
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient SexUnknown